About

Member has chosen to not make this information public.

Posts (9)

Fri, Mar 29 11:40am · Concerned about the side effects of anastrozole in Breast Cancer

I’ve been following a lot of activity of this topic in recent days and weeks and I share the fears and concerns of everyone on here. I am currently 38 months past the lumpectomy for my Invasive Lobular Carcinoma, Stage 1A. I had 20 radiation treatments, no chemo, and started on Arimidex right after the radiation was complete. I “endured” 26 months on that drug before making the decision to discontinue. I stopped first and told my oncologist afterwards. While she did not agree with my decision, I will have to say she “accepted” my decision based on believing I was informed enough and educated enough to understand the risks and benefits of my decision. It has been 10 months since I stopped. Before stopping, I made a list of every side-effect I was experiencing. That list was over two typed pages. (I handed this list to my oncologist so she would understand exactly what I was feeling.) I experienced every side-effect mentioned in the last many posts on this site and probably a few that weren’t mentioned.

I believe quality of life is a vital and valid concern for everyone making their decision about this drug. My surgeon told me she felt I was in a very good place in terms of risk of recurrence. None of us “gets out alive” so the idea of suffering with joint pain, anxiety, osteoporosis, weight gain, hair thinning, swelling in hands and feet (new shoe size, had to get rings re-sized), insomnia, mood-swings, hot flashes, excruciating leg cramps, and a few other things that escape me at the moment – this was not the way I wanted to live my life. My husband and I retired one year before my diagnosis and we both want to enjoy the best of what our remaining years have to offer. I stand by my decision to stop the medication. I feel better because of that decision. I still am under the watchful eye of my doctors so, if there is an issue in future, I will be able to jump in and deal with it early on.

Modern medicine is finding new treatments all the time. When, and if, I go down this road again, I hope and pray my options will be better for me. Until then, I believe in the quality of living this day – and every other day I may have – to the greatest level I can.

Sep 2, 2018 · Treating Osteoporosis in Bones, Joints & Muscles

Let me throw in my two cents worth on Prolia. I was diagnosed with breast cancer 2-1/2 years ago. After surgery and radiation I was put on Arimidex to hopefully prevent a recurrence of my hormone receptive positive breast cancer. Because this drug depletes calcium in the body, and the fact that I was already showing signs of osteoporosis, I was also put on Prolia. I have had five shots. I recently discontinued taking the Arimidex because of the side effects and therefore my oncologist decided I no longer need any more Prolia shots. It’s hard for me to say which side effects came from the Arimidex and which came from the Prolia, but I definitely experienced a wide range of side effects. I’m all for doing whatever it takes to stay alive and healthy but, my experience with these two drugs detracted far too much from my current quality of life. I realize I’m not going to live forever and I want the best possible day every day that I am alive. For the record, my side effects included weight gain, joint pain, joint weakness, an occasional weird rash, digestive issues (don’t ask), insomnia, hair thinning, mood swings, leg cramps, swelling in feet and hands (had to get my rings sized and buy a size larger shoe), hot Flashes/Cold Sweats. . . (Maybe a few others that escape me now). I think you can see why I chose to discontinue use. My surgeon and my oncologist have been very supportive of this decision.

Jul 13, 2018 · Concern over Gadiolinum dye in MRIs in Breast Cancer

Of all the issues that came along with my lobular carcinoma diagnosis, the MRI dye was among the least of my concerns. I wish everyone dealing with this disease strength and positive support as they make their way to being survivors. I'm not going to worry too much about the MRI dye concern.

Dec 28, 2017 · Concerned about the side effects of anastrozole in Breast Cancer

I have a question for those of you who have taken Anastrozole and are now finished (or quit early due to side effects). Did you find the side effects went away after you stopped taking the medication? In particular, I’m questioning the weight gain, the hair thinning and the achy, stiff joints. I also get a shot of Prolia twice a year for osteoporosis so I don’t know if that will impact the results. I have been on the Anastrozole for twenty months.

Aug 14, 2017 · Switch from Arimidex to Femara (also known as letrozole) ? in Breast Cancer

I am in the same boat here. After 16 months on Arimidex, my doctor suggested a change to Femara if I wanted it after my complaints about various side effects. I haven’t made the switch yet. My thoughts at the moment are that it’s better to deal with the enemy you know than to deal with the enemy you don’t know. If it’s just going to be more of the same issues, I’d rather just tough it out. There have been a merry-go-round of side effects – some come and go; others come and stay. I know I’m lucky to have caught this early and my prognosis is exceptionally positive (or so they keep telling me) but I can definitely join the crowd that would rather not have to deal with these wacky side effects (so many, so different, so annoying). I will be following the thoughts on this topic

Jul 24, 2017 · Seeking Qualified skilled Surgeons in Breast Cancer

I was fortunate enough to live in a city with a world-renowned medical community. Pretty much any issue I would ever have can be dealt with here. When my mammogram showed something suspicious, my ob/gyn recommended a team with a stellar reputation. I was very fortunate to have a strong, competent team of health care professionals. I will say, pick a breast surgeon specialist, not a general surgeon. The specialists have dealt with so many cases – they will know best how to give you the best outcome in terms of your appearance after surgery and how best to treat the cancer and, hopefully, eliminate it from your life forever. Because of the choices i made, I can honestly call myself “lucky” as I’ve gone through the last year and a half since my diagnosis.

Jul 4, 2017 · Treating Osteoporosis in Bones, Joints & Muscles

I have had three Prolia shots to date. I can’t really identify any side effects that I attribute to the Prolia. I am also taking Arimidex (fifteen months now) as follow up treatment for breast cancer, so it’s hard to always know where to place the “blame” when something goes out of wack. The Arimidex has the possible side effect of causing or aggravating osteoporosis, which I was diagnosed with right after my breast cancer surgery, when they put me on the follow up drugs. I am doing everything I can to rise victorious over all of this. I’m 60 years old, but in my mind I’m still 35. I am not giving in easily to age or illness.

Jul 4, 2017 · Concerned about the side effects of anastrozole in Breast Cancer

Fifteen months on the Arimidex. Gained twenty pounds – but really starting to fight back now. Assorted other side effects that come and go – I can deal with that. Major concern is hair thinning. Everyone (husband included) keeps telling me it’s my imagination. It’s not, but I could live with this level of hair loss if it stops here. Some are indicating that things seem to level off after six months or so on Arimidex. If this is my new normal, I guess I’m okay with that. I enjoy the feedback on this site. I wish everyone here the best of luck as they go forward.